MAUDE Adverse Event Report: COVIDIEN IRVINE HAWKONE 6FR; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN IRVINE HAWKONE 6FR; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number H1-S
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: while still contained within a sealed biohazard plastic pouch, it was noted that the distal assembly laser drilled coil section had separated from the distal assembly housing section at the first strut of the coil.There was no evidence of guidewire lumen prolapse damage.The first strut of the coil exhibits torsional and longitudinal tearing.The tecothane coating appeared to be intact on the coil section.The distal assembly cutter window housing exhibited no abnormality of the hinge pin or cutter window.The cutter and drive shaft did not exhibit any abnormality.All distal components of the cutter were accounted for.It was noted that the cutter driver was not received with the cutter.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician was attempting to use a hawkone 350 mm lesion (type fibrous and plaque with little calcification).A diffuse vessel was the target for treatment: tpt all the way down to the pt and planter arch, the lesion had been treated the week previous with a phoenix device.Patient has been a frequent returner.The vessel diameter was 4.0 mm with little tortuosity and 95% stenosis.No abnormalities were reported in relation to the patient¿s anatomy.The device was removed from its packaging and inspected with no issues noted.The device was prepped as per the ifu.A 6 french 70 cm non medtronic sheath was used with a 0.014" non medtronic 300cm guidewire.No embolic protection was used.The vessel was pre and post-dilated.The physician was met with severe resistance during advancement.The device was not passed through a previously deployed stent.Resistance was felt when going through the sheath and the tip of the device separated at the hinge pin near the cutter blade and had a twisted appearance.The guidewire did not prolapse.There was no embolization reported.The detached tip remained within the sheath.The sheath was removed with broken tip fully remaining inside sheath, nothing was left in the patient.The physician experienced no difficulty closing the cutter or turning off the device.The procedure was completed using a new sheath.No patient injury was reported.The physician was attempting to use a hawkone directional atherectomy device on a 350 mm lesion (type-fibrous and plaque with little calcification) in the tibio-peroneal trunk (tpt) all the way down to the posterior tibial (pt) and planter arch.The plantar arch had been treated the previous week with a non-medtronic device.The vessel diameter was 4.0 mm with little tortuosity and 95% stenosis.The device was removed from its packaging and inspected with no issues noted.The device was prepped as per the ifu.A 6 french 70 cm non-medtronic sheath was used with a 0.014" non-medtronic 300cm guidewire.No embolic protection was used.The vessel was pre-and post-dilated.The physician was met with severe resistance during advancement.The device was not passed through a previously deployed stent.It was reported that resistance was felt when going through the sheath and the tip of the device separated at the hinge pin near the cutter blade and had a twisted appearance.The guidewire did not prolapse.There was no embolization reported.The detached tip remained within the sheath.The sheath was removed with broken tip fully remaining inside the sheath, nothing was left in the patient.The physician experienced no difficulty closing the cutter or turning off the device.The procedure was completed using a new sheath.No patient injury was reported.

Brand Name
HAWKONE 6FR
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN IRVINE
9775 toledo way
irvine CA 92618
MDR Report Key6883695
Report Number2183870-2017-00416
Device Sequence Number1297765
Product Code MCW
UDI-Device Identifier00643169792319
UDI-Public00643169792319
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K141801
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/21/2020
Device Catalogue NumberH1-S
Device Lot NumberA449215
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2017
Initial Report FDA Received Date09/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR
Patient Weight89